Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 26, 2011, 12:55 PM EDT for 4 counties in Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 12:55 PM EDT (16:55 UTC)
- Expired
- Apr 26, 2011, 1:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Beaver County, PA, Butler County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 7 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS51 KPBZ 261655
SVRPBZ
PAC003-007-019-125-261730-
/O.NEW.KPBZ.SV.W.0046.110426T1655Z-110426T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1255 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHWESTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHEASTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
SOUTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 130 PM EDT
* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURGETTSTOWN...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURGETTSTOWN... FLORENCE... MCDONALD...
RACCOON CREEK STATE PARK... OAKDALE...
IMPERIAL... MOON... SEWICKLEY...
ECONOMY BORO... ALIQUIPPA... FRANKLIN PARK...
WEXFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4077 8025 4076 8004 4067 7990 4023 8034
4035 8051
TIME...MOT...LOC 1655Z 213DEG 44KT 4038 8035
$$2 follow-up statements
155
WWUS51 KPBZ 261711
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 PM EDT TUE APR 26 2011
PAC125-261721-
/O.CAN.KPBZ.SV.W.0046.000000T0000Z-110426T1730Z/
WASHINGTON PA-
111 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
LAT...LON 4036 8021 4047 8035 4077 8025 4076 8004
4067 7990
TIME...MOT...LOC 1711Z 213DEG 44KT 4052 8023
$$
PAC003-007-019-261730-
/O.CON.KPBZ.SV.W.0046.000000T0000Z-110426T1730Z/
ALLEGHENY PA-BEAVER PA-BUTLER PA-
111 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR BUTLER...BEAVER AND ALLEGHENY COUNTIES...
AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR IMPERIAL...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKDALE... MOON... IMPERIAL...
SEWICKLEY... ECONOMY BORO... ALIQUIPPA...
FRANKLIN PARK... WEXFORD... GIBSONIA...
MARS...
LAT...LON 4036 8021 4047 8035 4077 8025 4076 8004
4067 7990
TIME...MOT...LOC 1711Z 213DEG 44KT 4052 8023
$$
AAS471
WWUS51 KPBZ 261722
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
122 PM EDT TUE APR 26 2011
PAC003-007-019-261730-
/O.CON.KPBZ.SV.W.0046.000000T0000Z-110426T1730Z/
ALLEGHENY PA-BEAVER PA-BUTLER PA-
122 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR BUTLER...BEAVER AND ALLEGHENY COUNTIES...
AT 120 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DUFF CITY...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEWICKLEY... FRANKLIN PARK... ECONOMY BORO...
ALIQUIPPA... WEXFORD... GIBSONIA...
MARS...
LAT...LON 4047 8010 4058 8031 4077 8025 4076 8004
4067 7990
TIME...MOT...LOC 1722Z 213DEG 44KT 4063 8013
$$
AASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:20 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 26, 11:20 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1120 AM EDT TUE APR 26 2011 .SYNOPSIS... SOUTHWEST FLOW ALOFT WILL CONTINUE TO PROVIDE ABOVE NORMAL TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT THURSDAY BRINGING COOLER TEMPERATURES AND DRIER WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED ACTIVITY WILL BE ACROSS THE REGION THIS MORNING WITH LOW CHANCE POPS. NEXT SHORTWAVE OVER THE LOWER OHIO VALLEY WILL ARRIVE FOR THE AFTERNOON WITH MORE WIDESPREAD COVERAGE OF SHOWERS AND STORMS. SEVERE POTENTIAL WILL EXIST AGAIN WITH INSTABILITY AND DEEP LAYER SHEAR. TEMPERATURES SURGING WITH SUNSHINE LATE THIS MORNING AND WITH SOUTHERLY FLOW RAISED NEARLY 5 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER TROF WILL BE MOVING EAST ACROSS THE CENTRAL PLAINS TO THE OHIO VALLEY THROUGH THURSDAY WITH PERIODS OF SHOWERS AND STORMS AND POTENTIAL SEVERE EACH PERIOD DEPENDING ON TIMING OF INDIVIDUAL SHORTWAVES AHEAD OF TROF. ON THURSDAY MAIN UPPER TROF AND COLD FRONT WILL SWEEP ACROSS REGION WITH COOLER TEMPERATURES WORKING IN BEHIND THE FRONT DURING THE AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE FORECAST PERIOD BEGINS WITH REASONABLE GFS/ECMWF/GFSE AGREEMENT THAT A CLOSED LOW WILL BE LOCATED ACROSS THE NORTHERN GREAT LAKES WITH A TROUGH ACROSS THE OHIO VALLEY. WITH THE PASSAGE OF THE TROUGH, THERE IS THE CHANCE OF SHOWERS THURSDAY NIGHT INTO EARLY FRIDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE SOUTHWEST ON FRIDAY WITH MID-LEVEL RIDGING BUILDING IN THROUGH SATURDAY NIGHT. CLOUD COVERAGE WILL DECREASE WITH A MOSTLY SUNNY AND DRY FORECAST LATE FRIDAY INTO SATURDAY. TEMPS WILL BE NEAR NORMAL VALUES THROUGH THIS PERIOD. THERE IS LESS MODEL CERTAINTY WITH THE TIMING OF A COLD FRONT AS THE NEXT TROUGH CROSSES THE OHIO VALLEY FOR THE LATE WEEKEND INTO EARLY NEXT WEEK. THE 12Z GFS IS MUCH FASTER WITH THIS FEATURE, BRINGING THE COLD FRONT ACROSS THE AREA EARLY ON SUNDAY WHILE THE 00Z ECMWF DOES NOT BRING THE FRONT ACROSS THE AREA UNTIL MONDAY AFTERNOON. THE FORECAST LEANS CLOSER TO THE SLOWER AND THUS WARMER ECMWF. CHANCE POPS ARE FORECAST SUNDAY AND MONDAY WITH TEMPS AROUND 5 TO 10 DEGREES ABOVE NORMAL AHEAD OF THE FRONT. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... GENERALLY VFR CONDITIONS CAN BE EXPECTED INTO EARLY AFTERNOON WITH BROKEN CIRRUS AND SCT CU DURING THE AFTERNOON. MODELS ARE INDICATING THAT A LINE OF -RW/-TRW WILL MOVE THROUGH DURING THE AFTERNOON AS THE ATMOSPHERE DESTABILIZES AND AN UL WAVE SWINGS ACROSS THE UPPER OHIO VALLEY AND THIS WILL BRING THE BEST CHANCE OF RESTRICTIONS. SFC WINDS WILL INCREASE THIS MORNING WITH STRONG ATMOSPHERIC MIXING. EXPECT SOUTH WINDS OF 20 TO 25 KTS BY LATE MORNING AND THROUGH THE AFTERNOON HOURS. EXPECT ACTIVITY TO QUICKLY WIND DOWN AFTER SUNSET, FOLLOWED BY GENERAL VFR CONDITIONS AND LIGHTER WINDS. A COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY AND CROSS THE REGION BY THURSDAY. EXPECT PERIODS OF SHOWERS AND RESTRICTIONS, WITH GREATER COVERAGE LATE WEDNESDAY AFTERNOON INTO THURSDAY ALONG/IMMEDIATELY IN THE WAKE OF THE COLD FRONT. RESIDUAL SHOWERS AND RESTRICTIONS ARE LIKELY LATE THURSDAY INTO FRIDAY AS UPPER LEVEL LOW PRESSURE GRADUALLY EXITS TO THE NORTHEAST. HIGH PRESSURE AND VFR ARE EXPECTED TO RETURN TO THE AREA FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 26, 4:18 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 418 AM EDT TUE APR 26 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-270830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 418 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 26, 8:16 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 816 AM EDT TUE APR 26 2011 PAZ008-009-014-015-022-261300- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-VENANGO PA- 816 AM EDT TUE APR 26 2011 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...BUTLER...VENANGO...FOREST AND CLARION... AT 814 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF SENECA TO 5 MILES SOUTH OF EMLENTON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... EMLENTON... OIL CITY... SENECA... VAN... KNOX... TIONESTA... FRYBURG... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4158 7947 4109 7937 4106 7970 4142 7983
Special weather statement, Apr 26, 8:47 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
847 AM EDT TUE APR 26 2011
PAZ009-015-016-261330-
CLARION PA-FOREST PA-JEFFERSON PA-
847 AM EDT TUE APR 26 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
JEFFERSON...FOREST AND CLARION...
AT 843 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
TRUNKEYVILLE TO 7 MILES SOUTHWEST OF COOK FOREST STATE PARK...OR
ALONG A LINE EXTENDING FROM 2 MILES NORTH OF WEST HICKORY TO 6 MILES
NORTHEAST OF CLARION...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST HICKORY... FRYBURG... KELLETTVILLE...
COOK FOREST STATE PARK... REDCLYFFE...
BALLTOWN... MARIENVILLE...
CLEAR CREEK STATE PARK... LYNCH...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4144 7895 4143 7898 4144 7899 4144 7906
4142 7907 4141 7908 4136 7909 4136 7903
4138 7896 4136 7892 4132 7892 4125 7944
4163 7943 4163 7896Local storm report, Apr 26, 10:05 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1005 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG TEMPLETON 40.92N 79.46W
04/25/2011 ARMSTRONG PA EMERGENCY MNGR
13 STRUCTURES DAMAGED...WITH NUMEROURS LARGE TREES
REPORTED DOWN
&&
EVENT NUMBER PBZ1100671
JDLocal storm report, Apr 26, 10:41 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1041 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG TEMPLETON 40.92N 79.46W
04/25/2011 ARMSTRONG PA EMERGENCY MNGR
13 STRUCTURES DAMAGED...WITH NUMEROUS LARGE TREES
REPORTED DOWN
&&
CORRECTED REMARKS
EVENT NUMBER PBZ1100671
JDSpecial weather statement, Apr 26, 11:55 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 AM EDT TUE APR 26 2011 OHZ039-048-057-058-068-261800- TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...CALDWELL 1155 AM EDT TUE APR 26 2011 ...THUNDERSTORMS WITH GUSTY WINDS POSSIBLE THIS AFTERNOON... THE NATIONAL WEATHER SERVICE ADVISES THAT THUNDERSTORMS WITH POTENTIALLY STRONG WIND GUSTS CAN BE MOVING EASTWARD THROUGH THESE EAST CENTRAL OHIO COUNTIES BETWEEN 1 AND 3 PM. THERE MAY ALSO BE HAIL AND A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING. WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG THUNDERSTORM WINDS. AFTERNOON TRAVELERS CAN BE AFFECTED. PLEASE REPORT STRONG WINDS AND HAIL AND ANY RELATED WEATHER PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. OHZ040-041-049-050-059-069-WVZ001>004-012-261800- CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL- INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM... COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ... HOPEDALE...STEUBENVILLE...MARTINS FERRY...ST. CLAIRSVILLE... BELLAIRE...BARNESVILLE...SHADYSIDE...BRIDGEPORT...WOODSFIELD... TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 1155 AM EDT TUE APR 26 2011 ...THUNDERSTORMS WITH GUSTY WINDS POSSIBLE LATE THIS AFTERNOON... THE NATIONAL WEATHER SERVICE ADVISES THAT THUNDERSTORMS WITH POTENTIALLY STRONG WIND GUSTS CAN BE MOVING EASTWARD THROUGH THESE OHIO VALLEY COUNTIES BETWEEN 2 AND 5 PM. THERE MAY ALSO BE HAIL AND A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING. AFTERNOON TRAVELERS AND EVENING COMMUTERS CAN BE AFFECTED. WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG THUNDERSTORM WINDS. PLEASE REPORT STRONG WINDS AND HAIL AND ANY RELATED WEATHER PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PAZ007-008-013-014-020-021-029-031-WVZ021-022-261800- MERCER-VENANGO-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE- MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...FAIRMONT...MORGANTOWN 1155 AM EDT TUE APR 26 2011 ...THUNDERSTORMS WITH GUSTY WINDS POSSIBLE LATE THIS AFTERNOON... THE NATIONAL WEATHER SERVICE ADVISES THAT THUNDERSTORMS WITH POTENTIALLY STRONG WIND GUSTS CAN BE MOVING EASTWARD THROUGH THE PITTSBURGH METRO AREA AND THE INTERSTATE 79 CORRIDOR BETWEEN 3 AND 6 PM. THERE MAY ALSO BE HAIL AND A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING. EVENING COMMUTERS CAN BE AFFECTED. WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG THUNDERSTORM WINDS. PLEASE REPORT STRONG WINDS AND HAIL AND ANY RELATED WEATHER PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 26, 12:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 PM EDT TUE APR 26 2011 OHZ059-PAZ020-021-029-WVZ002>004-261730- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-MARSHALL WV-OHIO WV-WASHINGTON PA- 1231 PM EDT TUE APR 26 2011 ...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL TO MOVE THROUGH THE FOLLOWING COUNTIES...BELMONT...WASHINGTON...ALLEGHENY...BEAVER... MARSHALL...OHIO AND BROOKE... AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER VALLEY GROVE...MOVING NORTHEAST AT 50 MPH. THIS STORM MAY PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... WINDSOR HEIGHTS... WEST LIBERTY... WARWOOD... VALLEY GROVE... CLEARVIEW... BETHANY... FRANKLIN... AVELLA... BURGETTSTOWN... FLORENCE... MCDONALD... RACCOON CREEK STATE PARK... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4073 8027 4056 8000 4002 8052 4012 8072
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:16 AM EDT | Special Weather Statement | PBZ | Clarion, Venango | 44 min |
| Apr 26, 8:47 AM EDT | Special Weather Statement | PBZ | Forest | 43 min |
| Apr 26, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 45 min |
| Apr 26, 2:15 PM EDT | Special Weather Statement | PBZ | Clarion, Forest, Venango | 60 min |
| Apr 26, 2:20 PM EDT | Special Weather Statement | PBZ | Westmoreland | 40 min |
| Apr 26, 2:47 PM EDT | Special Weather Statement | PBZ | Greene | 58 min |
| Apr 26, 3:01 PM EDT | Special Weather Statement | PBZ | Indiana | 14 min |
| Apr 26, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 43 min |
| Apr 26, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 40 min |
| Apr 26, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 47 min |
| Apr 26, 4:44 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 46 min |
| Apr 26, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 14 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.